Dermatitis Drug Overview
Another name for Dermatitis Drug is Drug Dermatitis.
What is drug dermatitis?
A person with drug dermatitis has a rash that is caused by a medication, vitamin or herb. The drug may be taken by mouth, or used on the skin. The rash may be a side effect of the medication or be the result of an allergic reaction to the substance. Skin creams, lotions, and ointments can also cause drug dermatitis. Drug dermatitis is common and resolves when the drug is stopped.
What are the symptoms of drug dermatitis?
Symptoms of drug dermatitis include a rash that may be limited to the skin that came into contact with the drug. In some cases, the rash may cover the entire body. Drug dermatitis is often hive-like, itchy, and may peel.
How does the doctor treat drug dermatitis?
Treatment for drug dermatitis includes gentle skin cleansing, oral antihistamines, topical corticosteroids, oral corticosteroids, and oatmeal baths (Aveeno).
Continue to Dermatitis Drug Risk Factors
- Letko E, Papaliodis DN, Papaliodis GN, Daoud YJ, Ahmed AR, Foster CS. Stevens-Johnson syndrome and toxic epidermal necrolysis: a review of the literature. Ann Allergy Asthma Immunol. 2005 Apr;94(4):419-36. 
- Prendiville J. Stevens-Johnson syndrome and toxic epidermal necrolysis. Adv Dermatol. 2002;18:151-73. 
- Sanchez-Borges M, Capriles-Hulett A, Caballero-Fonseca F. Risk of skin reactions when using ibuprofen-based medicines. Expert Opin Drug Saf. 2005 Sep;4(5):837-48. 
- Wong GA, Shear NH. Adverse drug interactions and reactions in dermatology: current issues of clinical relevance. Dermatol Clin. 2005 Apr;23(2):335-42.